MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T7
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that during the intraocular lens (iol) implant procedure, the trailing haptic was broken.The lens was replaced with same lens model and power.The surgeon felt there was a lot of resistance when advancing the lens out of the plunger.
 
Additional Manufacturer Narrative
Correction information provided in d.4.The product was not returned for analysis.The reporter indicates the use of company cartridge.The associated company 25.5 diopter lens is not qualified for use with the company cartridge model.The qualified diopter range for the company cartridge is 6.0 to 21.0.The reported complaint was not observed as no sample was returned for analysis.However, based on the information provided by the customer, the most likely root cause is failure to follow (instructions for use) ifu, as the surgeon states the use of non-qualified combination.The use of non-qualified combinations may result in delivery issues and/or damage.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19679219
Report Number9612169-2024-00643
Device Sequence Number20546006
Product Code MJP
UDI-Device Identifier00380652411738
UDI-Public(01)00380652411738(17)250308(11)211015(10)25280854(21)25280854008
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2025
Device Model NumberCNW0T7
Device Lot Number25280854
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date10/02/2024
Date Device Manufactured10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown